Alert archive / New York / Wind Advisories in 2009

Wind Advisory 4, NWS Burlington, VT

October 30, 20094 counties in New York; 4 counties in Vermont

NWS Burlington, VT issued this wind advisory at Oct 30, 2009, 3:27 PM EDT for 4 counties in New York; 4 counties in Vermont. It took effect at Oct 30, 2009, 8:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2009, 3:27 PM EDT (19:27 UTC)
In effect from
Oct 30, 2009, 8:00 PM EDT
Expired
Oct 31, 2009, 7:46 PM EDT
In force
24 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 39 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 301927
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
327 PM EDT FRI OCT 30 2009

...STRONG AND GUSTY WINDS EXPECTED ACROSS THE CHAMPLAIN VALLEY AND
NORTHERN NEW YORK OVERNIGHT AND INTO SATURDAY...

.HIGH PRESSURE WILL SLIDE EAST AND OFFSHORE OVERNIGHT...ALLOWING
A STRONG COLD FRONT ACROSS THE GREAT LAKES TO APPROACH AND CROSS
THE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS ON SATURDAY.
AS A RESULT...SOUTHERLY FLOW WILL INCREASE MARKEDLY ACROSS THE
AREA THIS EVENING AND INTO THE OVERNIGHT HOURS...ESPECIALLY ACROSS
THE CHAMPLAIN VALLEY WHERE ENHANCED LOW LEVEL CHANNELING OF WINDS
WILL OCCUR. AS THE FRONT SWEEPS EASTWARD ACROSS THE AREA DURING
SATURDAY...STRONG SOUTHWESTERLY WINDS WILL DEVELOP ACROSS NORTHERN
NEW YORK AND INTO FAR NORTHWESTERN VERMONT. THE WINDS WILL SLOWLY
ABATE BY LATER SATURDAY.

NYZ028-VTZ001-002-016-311000-
/O.NEW.KBTV.WI.Y.0004.091031T0000Z-091101T0000Z/
EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...PLATTSBURGH...ALBURGH...SOUTH HERO...
ST. ALBANS...ENOSBURG FALLS...RICHFORD
327 PM EDT FRI OCT 30 2009

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN CHAMPLAIN VALLEY...AS WELL AS EASTERN
FRANKLIN COUNTY IN VERMONT. THE ADVISORY IS IN EFFECT FROM 8 PM
THIS EVENING TO 8 PM EDT SATURDAY.

SOUTHERLY WINDS WILL INCREASE ACROSS THE ADVISORY AREA THIS
EVENING...AND PERSIST OVERNIGHT INTO THE MORNING HOURS ON
SATURDAY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS AS
HIGH AS 50 MPH ARE POSSIBLE DURING THIS PERIOD. THEREAFTER...WINDS
WILL SHIFT TO THE SOUTHWEST AND REMAIN AT A SIMILAR MAGNITUDE
DURING SATURDAY AFTERNOON AS A STRONG COLD FRONT CROSSES THE AREA.
THE WINDS WILL SLOWLY ABATE BY LATER SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND
GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE WILL
LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY LEAD
TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE OPERATING
HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ035-VTZ005-009-017-018-311000-
/O.NEW.KBTV.WI.Y.0004.091031T0000Z-091031T1800Z/
EASTERN ESSEX-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...BURLINGTON...
MIDDLEBURY...VERGENNES...UNDERHILL...BRISTOL...RIPTON
327 PM EDT FRI OCT 30 2009

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR SOUTHERN CHAMPLAIN VALLEY AND PORTIONS OF THE WESTERN
GREEN MOUNTAIN SLOPES...INCLUDING ESSEX...CHITTENDEN AND ADDISON
COUNTIES. THIS ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 2
PM EDT SATURDAY.

SOUTHERLY WINDS WILL INCREASE ACROSS THE ADVISORY AREA THIS
EVENING...AND PERSIST OVERNIGHT INTO THE EARLY AFTERNOON HOURS ON
SATURDAY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS AS
HIGH AS 50 MPH ARE POSSIBLE DURING THIS PERIOD. THEREAFTER...WINDS
WILL SHIFT TO THE SOUTHWEST AND SLOWLY ABATE BY LATE AFTERNOON
INTO EARLY EVENING AS A STRONG COLD FRONT CROSSES THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND
GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE WILL
LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY LEAD
TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE OPERATING
HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ026-027-029>031-034-087-311000-
/O.NEW.KBTV.WI.Y.0004.091031T1600Z-091101T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
327 PM EDT FRI OCT 30 2009

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR THE THE SAINT LAWRENCE VALLEY AND THE NORTHERN
ADIRONDACKS IN NORTHERN NEW YORK. THE ADVISORY IS IN EFFECT FROM
NOON TO 8 PM EDT SATURDAY.

GUSTY SOUTH WINDS ACROSS THE AREA TONIGHT...WILL SHIFT TO THE
SOUTHWEST DURING SATURDAY...BECOMING QUITE STRONG AND GUSTY AT
TIMES AS A COLD FRONT CROSSES THE AREA. SUSTAINED WIND SPEEDS FROM
25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE
ADVISORY AREA...ESPECIALLY ACROSS THE SAINT LAWRENCE VALLEY AND
THE NORTHWESTERN SLOPES OF THE ADIRONDACKS. THE WINDS WILL SLOWLY
ABATE BY LATER SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND
GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE WILL
LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY LEAD
TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE OPERATING
HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

JMG
3 follow-up statements
000 
WWUS71 KBTV 310744
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
344 AM EDT SAT OCT 31 2009

...STRONG GUSTY WINDS ACROSS THE CHAMPLAIN VALLEY AND NORTHERN
NEW YORK TODAY...

.A STRONG COLD FRONT ACROSS THE GREAT LAKES WILL CROSS THE AREA
DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. AS A
RESULT...STRONG SOUTHERLY FLOW IS EXPECTED DURING THIS TIME...
ESPECIALLY ACROSS THE CHAMPLAIN VALLEY WHERE ENHANCED LOW LEVEL
CHANNELING OF WINDS WILL OCCUR. AS THE FRONT SWEEPS EASTWARD
ACROSS THE AREA TODAY...STRONG SOUTHWESTERLY WINDS WILL
DEVELOP ACROSS NORTHERN NEW YORK AND INTO FAR NORTHWESTERN
VERMONT. THE WINDS WILL SLOWLY ABATE BY LATE TODAY.

NYZ028-VTZ001-002-016-312000-
/O.CON.KBTV.WI.Y.0004.000000T0000Z-091101T0000Z/
EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...PLATTSBURGH...ALBURGH...SOUTH HERO...
ST. ALBANS...ENOSBURG FALLS...RICHFORD
344 AM EDT SAT OCT 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE NORTHERN CHAMPLAIN VALLEY...AS WELL AS EASTERN
FRANKLIN COUNTY IN VERMONT. THE ADVISORY IS IN EFFECT UNTIL 8 PM
EDT THIS EVENING.

SOUTHERLY WINDS WILL PERSIST THROUGH THE AFTERNOON WITH SUSTAINED
SPEEDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. WINDS WILL SHIFT
TO THE SOUTHWEST AND REMAIN AT A SIMILAR MAGNITUDE THIS AFTERNOON.
THE WINDS WILL SLOWLY ABATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND
GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE
WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY
LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE
OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ035-VTZ005-009-017-018-311800-
/O.CON.KBTV.WI.Y.0004.000000T0000Z-091031T1800Z/
EASTERN ESSEX-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...BURLINGTON...
MIDDLEBURY...VERGENNES...UNDERHILL...BRISTOL...RIPTON
344 AM EDT SAT OCT 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR SOUTHERN CHAMPLAIN VALLEY AND PORTIONS OF THE
WESTERN GREEN MOUNTAIN SLOPES...INCLUDING ESSEX...CHITTENDEN AND
ADDISON COUNTIES. THIS ADVISORY IS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON.

STRONG SOUTHERLY WINDS WILL PERSIST INTO THE EARLY AFTERNOON
HOURS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS AS HIGH
AS 50 MPH ARE POSSIBLE DURING THIS PERIOD. THEREAFTER... WINDS
WILL SHIFT TO THE SOUTHWEST AND SLOWLY ABATE TOWARD EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND
GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE
WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY
LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE
OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ026-027-029>031-034-087-312000-
/O.CON.KBTV.WI.Y.0004.091031T1600Z-091101T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
344 AM EDT SAT OCT 31 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE THE SAINT LAWRENCE VALLEY AND THE NORTHERN
ADIRONDACKS IN NORTHERN NEW YORK. THE ADVISORY IS IN EFFECT FROM
NOON TODAY TO 8 PM EDT THIS EVENING.

GUSTY SOUTH WINDS WILL SHIFT TO THE SOUTHWEST TODAY...BECOMING 
QUITE STRONG AND GUSTY AT TIMES. SUSTAINED WIND SPEEDS FROM 25 TO
35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE ADVISORY
AREA...ESPECIALLY ACROSS THE SAINT LAWRENCE VALLEY AND THE
NORTHWESTERN SLOPES OF THE ADIRONDACKS. THE WINDS WILL SLOWLY
ABATE LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND
GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE
WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY
LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE
OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 311815
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
215 PM EDT SAT OCT 31 2009

...STRONG GUSTY WINDS ACROSS THE CHAMPLAIN VALLEY AND NORTHERN
NEW YORK TODAY...

.A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NEW YORK AND VERMONT
THIS AFTERNOON THROUGH EARLY THIS EVENING. AS A RESULT...STRONG
SOUTH TO SOUTHWEST FLOW WILL CONTINUE ACROSS NORTHERN NEW YORK
AND NORTHWESTERN VERMONT. THE WINDS WILL SLOWLY ABATE THIS EVENING.

NYZ035-VTZ005-009-017-018-311915-
/O.EXP.KBTV.WI.Y.0004.000000T0000Z-091031T1800Z/
EASTERN ESSEX-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...BURLINGTON...
MIDDLEBURY...VERGENNES...UNDERHILL...BRISTOL...RIPTON
215 PM EDT SAT OCT 31 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE GUSTY FROM THE SOUTH THIS AFTERNOON...BUT WILL
BE BELOW ADVISORY CRITERIA. 

$$

NYZ028-VTZ001-002-016-010000-
/O.CON.KBTV.WI.Y.0004.000000T0000Z-091101T0000Z/
EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...PLATTSBURGH...ALBURGH...SOUTH HERO...
ST. ALBANS...ENOSBURG FALLS...RICHFORD
215 PM EDT SAT OCT 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE NORTHERN CHAMPLAIN VALLEY...AS WELL AS EASTERN
FRANKLIN COUNTY IN VERMONT. THE ADVISORY IS IN EFFECT UNTIL 8 PM
EDT THIS EVENING.

SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH
SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH.
THE WINDS WILL SLOWLY DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND
GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE
WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY
LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE
OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

NYZ026-027-029>031-034-087-010000-
/O.CON.KBTV.WI.Y.0004.000000T0000Z-091101T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID...
OGDENSBURG...POTSDAM...GOUVERNEUR
215 PM EDT SAT OCT 31 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FOR THE THE SAINT LAWRENCE VALLEY AND THE NORTHERN
ADIRONDACKS IN NORTHERN NEW YORK. THE ADVISORY IS IN EFFECT UNTIL
8 PM EDT THIS EVENING.

SOUTHWEST WINDS WILL BE STRONG AND GUSTY THROUGH THE AFTERNOON. 
SUSTAINED WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 50
MPH ARE POSSIBLE IN THE ADVISORY AREA. THE WINDS WILL SLOWLY
DIMINISH LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS FROM 31 TO 39 MPH...OR WIND
GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE
WILL LIKELY PRODUCE SCATTERED TREE OR LIMB DAMAGE...AND POSSIBLY
LEAD TO MINOR POWER OUTAGES ACROSS THE ADVISORY AREA. THOSE
OPERATING HIGH PROFILE VEHICLES SHOULD ALSO USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 312346
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
746 PM EDT SAT OCT 31 2009

NYZ026>031-034-087-VTZ001-002-016-010100-
/O.CAN.KBTV.WI.Y.0004.000000T0000Z-091101T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-EASTERN FRANKLIN-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...OGDENSBURG...POTSDAM...GOUVERNEUR...ALBURGH...
SOUTH HERO...ST. ALBANS...ENOSBURG FALLS...RICHFORD
746 PM EDT SAT OCT 31 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN NEW YORK...AND THE NORTHERN CHAMPLAIN VALLEY
OF VERMONT.

GUSTY WEST WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BUT
MAXIMUM WIND GUSTS WILL REMAIN BELOW ADVISORY CRITERIA.

$$

LAHIFF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:54 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 30, 1:54 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
154 PM EDT FRI OCT 30 2009

.SYNOPSIS...
HIGH PRESSURE OVER THE NORTH COUNTRY TODAY WILL BEGIN TO SLIDE OFF
THE EAST COAST TOWARDS THE EVENING HOURS...AS A FRONTAL BOUNDARY
APPROACHES FROM THE WEST. AHEAD OF THE FRONT STRONG SOUTHERLY WINDS
WILL BRING ABOVE NORMAL TEMPERATURES AND WINDY CONDITIONS TO THE
AREA. THE FRONT CLEARS THE AREA ON SUNDAY...ALLOWING HIGH PRESSURE
TO BUILD OVER THE REGION FOR MONDAY...FOLLOWED BY ANOTHER STORM
SYSTEM BY MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1056 AM EDT FRIDAY...CLOUD COVER WILL LINGER ACROSS THE
REGION THROUGH THE REMAINDER OF TODAY. VISIBLE SATELLITE LOOP
SHOWING SOME BREAKS IN THE LOW OVERCAST ACROSS NORTHERN NEW YORK
AT THIS TIME... BUT HIGHER CLOUDS ALREADY MOVING IN FROM THE
WEST...SO WILL GO WITH MAINLY CLOUDY SKIES FOR THE REST OF TODAY.
GIVEN THE CLOUD COVER... HAVE LOWERED THE MAX TEMPERATURES FOR
TODAY A FEW DEGREES FROM THE PREVIOUSLY ISSUED ZONE FORECAST.
COMPOSITE RADAR LOOP SHOWING SOME RAIN SHOWERS OVER ONTARIO AROUND
TORONTO AT THIS TIME. THIS ACTIVITY WILL MOVE INTO THE ADIRONDACKS
AND THE SAINT LAWRENCE VALLEY LATE THIS AFTERNOON. WILL UPDATE THE
ZONE FORECAST TO REFLECT THE ABOVE THINKING.

SURFACE PRESSURE GRADIENT WILL TIGHTEN UP THIS AFTERNOON...SETTING
UP WINDY CONDITIONS GOING INTO EVENING HRS. WEAK WARM FRNT TRIES
TO PUSH INTO AREA BUT NOT EXPECTED TO IMPACT REGION...SO WILL
HIGHLIGHT N NY WITH BEST CHANCE FOR A FEW SHOWERS OVERNIGHT.
STRONG WAA DURING THE DAY TRANSLATES INTO EVENING HRS. WILL THUS
GO ABV GUIDANCE BY A FEW DEGREES FOR OVERNIGHT LOWS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 333 AM EDT FRIDAY...MAIN ISSUE FOR THE SHORT TERM WILL BE
POTENTIAL FOR STRONG WINDS IN ASSOCIATION W/ CD FROPA LATE FRI
NGT/SAT. BUFKIT HAS SHOWN OVER PAST FEW DAYS STRONG JET MAX ALONG
FRNT WORKING THRU THE CWA W/ SUSTAINED WINDS 15-30MPH AND GUSTS
REACHING 40-50MPH...ESPECIALLY OVER HIR TRRN. WILL GO AHEAD AND
BUMP NUMBERS UP SOME FROM PREV FORECAST BUT KEEP BLW ADV CRITERIA
FOR NOW AND LET NEXT SHIFT LOOK AT FRESH DATA FOR ANY DECISION.
OTHER WISE EXPECTING FRNT TO PUSH THRU SATURDAY FROM W TO
E...TAPERING TOWARDS EVENING. WK MDL DYNAMICS FOR FEW HRS OF
INITIAL FROPA IN ST LAW VALLEY SHOW POSSIBLY OF A TSTORM...BUT BY
MIDDAY BEST DYNAMICS SOUTH OF CWA. BY SUNDAY MORNING FRNT THRU
THE AREA AND OFF THE COAST TOWARDS EVENING HRS. CWA WILL SEE WINDS
BEHIND FRNT SHIFT FROM W TO NW...ALLOWING FOR SOME UPSLOPE PRECIP
TO OCCUR MAINLY OVER HIR TRRN. THIS WILL BE SHORT-LIVED AS SFC
RIDGE BUILDS OVER THE REGION TOWARDS EVENING.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 358 AM EDT FRIDAY...A FEW LINGERING SHOWERS POSSIBLE...
ESPECIALLY IN THE NEK...SUNDAY EVENING AS THE UPPER LEVEL
SHORTWAVE EXITS THE REGION. BUT GENERAL TREND IS THAT OF
IMPROVEMENT THROUGH MIDDAY MONDAY AS WEAK HIGH PRESSURE BUILDS
OVER THE AREA. A COLD FRONT APPROACHING FROM THE G LAKES LATE MON
NIGHT WILL
INCREASE POTENTIAL FOR SHOWERS FROM W TO E EARLY MORNING THROUGH
TUE EVENING. PRECIP WILL FALL MAINLY AS RAIN WITH SOME SNOW
POSSIBLE ABOVE 1000FT WITH THE FREEZING LEVEL DROPPING THROUGH THE
DAY. THIS FRONT WILL MARK A TRANSITION INTO A PERIOD OF COOLER
THAN NORMAL TEMPS THAT WILL LAST THRUGH THE WORK WEEK. SHOWERS
WILL TAPER TO SNOW FLURRIES TUE NIGHT. WITH NW FLOW WE COULD SEE
SOME LINGERING FLURRIES WEDNESDAY EVEN THOUGH THE UPPER TROUGH
EXITS AND SFC RIDGE BUILDS OVER THE REGION.

AT THIS POINT THE GUIDANCE DIVERGES SIGNIFICANTLY. THE LATEST
ECMWF INDICATES AN AMPLIFIED TROUGH OVER THE NORTHEAST THURSDAY
WITH THE POTENTIAL FOR A COASTAL STORM TO DEVELOP. MEANWHILE THE
GFS SOLUTION IS A MUCH BROADER TROUGH WITH SEVERAL SHORTWAVES
MARCHING ALONG THE INTL BORDER. EITHER SOLUTION BRING THE CHANCE
SHOWERS...MAINLY SNOW SHOWERS...TO THE NORTH COUNTRY THURSDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...VERY COMPLEX AND CHALLENGING AVIATION FCST
TONIGHT. INCREASINGLY STRONG SOUTHERLY AND/OR SOUTHWESTERLY FLOW TO
IMPACT ALL TERMINALS TONIGHT INTO SATURDAY AS HIGH PRESSURE SLIDES
EAST AND P-GRAD TIGHTENS SHARPLY W/APPROACH OF STRONG COLD FRONT
FROM THE WEST. SCT -SHRAS WITH OCCNL MVFR CIGS VSBYS POSSBL AT NRN
NY TERMINALS THROUGH 00Z WITH TAIL-END OF WARM FRONT SWEEPING
THROUGH THE SLV. OTW SOUTH/SOUTHWESTERLY WINDS INCREASING INTO THE
15-25KT RANGE OVERNIGHT...MAINLY AT CHVLY AND NRN NY TERMINALS.
GUSTS INTO THE 40-50 MPH RANGE ALSO POSSIBLE AT KBTV WHERE ENHANCED
LL CHANNELING WILL OCCUR. DUE TO INCREASINGLY STRONG SUB-INVERSION
FLOW...LLWS A DISTINCT POSSIBILITY AT ALL SITES OVERNIGHT...WITH
STRONG TURBULENCE LIKELY BELOW 5 KFT. CIGS QUITE VARIABLE
OVERNIGHT...WITH WIDESPREAD MVFR/IFR LOW STRATUS AFFECTING KMPV/KRUT
TERMINALS...AND MAINLY VFR ELSEWHERE. FRONT THEN APPROACHES REGION
TOWARD END OF THIS TAF FCST CYCLE AS FLOW REMAINS STRONG AND GUSTY
AND SLOWLY VEERS TO SOUTHWESTERLY THROUGH TIME. WILL OPT FOR
INCREASING CHCS FOR SHRAS ACROSS NRN NY TERMINALS AFTER 15Z WHERE
PROXIMITY TO FRONTAL ZONE AND BEST LL CONVERGENCE EXIST...WHILE
ELSEWHERE SENSIBLE WX SHOULD REMAIN DRY THROUGH 18Z.

OUTLOOK 18Z SATURDAY THROUGH WEDNESDAY...
18Z SATURDAY THROUGH 00Z SUNDAY...VFR WITH SCT MVFR IN SHRAS WITH
COLD FRONTAL PASSG. STRONG AND GUSTY POST-FRONTAL SOUTHWESTERLY
WINDS ACROSS NRN NY AND NRN CHVLY ALSO LIKELY.

00Z SUNDAY THROUGH MONDAY...MAINLY VFR AS HIGH PRESSURE BUILDS INTO
REGION.

MONDAY NIGHT INTO TUESDAY NIGHT...MAINLY VFR W/OCCNL MAINLY MTN MVFR
IN SCT -SHRA AND/OR -SHRASN WITH ADDL COLD FRONTAL PASSG AND UPPER
TROUGH SETTLING ACROSS AREA.

WEDNESDAY...MAINLY VFR AS WEAK HIGH PRESSURE BUILDS INTO REGION.
&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JN
NEAR TERM...WGH
SHORT TERM...JN
LONG TERM...AMF
AVIATION...JMG
Hazardous weather outlook, Oct 30, 4:37 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
437 AM EDT FRI OCT 30 2009

NYZ026>031-034-035-087-VTZ001>012-016>019-310845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
437 AM EDT FRI OCT 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SOUTH WINDS OUT AHEAD OF AN APPROACHING COLD FRONT WILL BEGIN TO
INCREASE BY THE AFTERNOON TO 10 TO 20 MPH...AND FURTHER STRENGTHEN
OVERNIGHT TO 15 TO 25 MPH WITH GUSTS 30 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDY CONDITIONS WILL PERSIST ON SATURDAY AS FRONTAL PASSAGE
OCCURS...WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS THAT
MAY REACH 40 TO 50 MPH. THE UPPER LIMIT OF THESE GUSTS MAY WARRANT
A WIND ADVISORY. THESE WINDS WILL HAVE THE POTENTIAL TO BREAK
BRANCHES OFF TREES BRINGING DOWN POWER LINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2009Wind Advisories in Vermont, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.